advertisement
Question
Posted by: Josie | 2004/10/29

anti-depressants

I use citadep(a genreric that I buy in Mumbai) and have been on anti-depressants for 12 or more years. Are there ANY anti depressant medication that does not let you gain weight, or night sweats? I have used remeron, prozac, cipramil, efexor to name a few. I also know if I go off them, it takes me about 8 to 12 months before I get suicidal again. And I just don't want to go that road AGAIN! I have gained so much weight over the last 2 years.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Hi Josie,
It's generally agreed that if one has had 3 or more episodes of significant Depression, and/or if the episodes lead to suicidal feelings, it's generally safer to remain on the meds long-term. While a wide range of side-effects are possible ( and family groups within the ads, like the SSRI family opf Prozac, Ci[ramil, etc ) tend to have similar side-effects ) we vary very widely in the extent to which we experience any of their potential side-effects. Some of us have very few, some more ; some have side-effect X severely with drug A, and not at all with drug B, while someone else experiences the very opposite. So it's not easy to predict.
The best way to deal with issues of weight gain is to talk with a dietician, and work, like anyone else who has gained weight, on a programme of good balanced diet and exercise, to get and keep that weight down. rain cloud is right --- and exercise has mild but useful antidepressant effects, too.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: rain cloud | 2004/10/29

Dont know much about medication part...

But if you lead an active lifestyle (walking, gym, swiming ect) you will start to feel good about yourself and can also help try control the weight issue..Gaining weight can also be related to depression and people tend to eat more when depressed... even if the medication does tend to put the pounds on try eat healthier or even try a weigh-less program they are excellent at that (REALLY)

:)

Gaining weight can also be related to depression and people tend to eat more when depressed...

Reply to rain cloud

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement